Convergence on layer-adapted meshes and anisotropic interpolation error estimates of non-standard higher order finite elements

Research output: Contribution to journalResearch articleContributedpeer-review



For a general class of finite element spaces based on local polynomial spaces E with P-p subset of E subset of 2(p) we construct a vertex-edge-cell and point-value oriented interpolation operators that fulfil anisotropic interpolation error estimates.

Using these estimates we prove epsilon-uniform convergence of order p for the Galerkin FEM and the LPSFEM for a singularly perturbed convection-diffusion problem with characteristic boundary layers. (C) 2011 IMACS. Published by Elsevier B.V. All rights reserved.


Original languageEnglish
Pages (from-to)723-737
Number of pages15
JournalApplied numerical mathematics
Issue number6
Publication statusPublished - Jun 2011
Externally publishedYes

External IDs

Scopus 79952361346



  • Singular perturbation, Characteristic layers, Exponential layers, Shishkin meshes, Local-projection, Higher order FEM, CONVECTION-DIFFUSION PROBLEMS, SHISHKIN MESH, MULTIFRONTAL METHOD, DISCRETISATIONS, STABILIZATION